Night Nurse Liquid

Night Nurse

Select Treatment

Select Quantity

Select Quantity

Order before 4pm for delivery from Sat. 29 Jul.

*Prescription medicines are supplied subject to a medical consultation at the discretion of a doctor.

Product Information

  • Age: N/A

    Maximum per order: N/A

  • Pregnancy: N/A

    Breastfeeding: N/A

Night Nurse offers fast, effective relief from cold and flu symptoms such as runny nose, cough, headache, sore throat and chills. Formulated for night-time use, it eases symptoms and encourages a good night’s sleep. Night Nurse is available in liquid and capsule form.

If cold symptoms or the flu are keeping you awake, Night Nurse can relieve symptoms and help you rest. It contains paracetamol which relieves mild to moderate aches and pains and reduces fevers. It also contains Dextromethorphan, a cough suppressant. Finally promethazine, a sedating antihistamine, dries nasal secretions and promotes restful sleep.

 

 

 

If you've got a cold or are coming down with the flu, unfortunately, you might be struggling with your sleep, too. Night Nurse is a cold and flu remedy formulated to alleviate symptoms like congestion, sneezing, a heavy head, coughing and aches and pains to help you get a peaceful night of sleep.

Night Nurse tablets contain active ingredients specifically designed to counteract common cold and flu symptoms and to help you get a restful, tranquil night in the land of nod. The active ingredients are as follows:

  • Paracetamol, an analgesic painkiller to ease aches and pains. It can also help to reduce any feverish symptoms you may be experiencing, particularly if you're feeling hot and sweaty/shivery
  • Promethazine, an antihistamine to prevent runny noses that can also help to relieve coughs. It does this by helping to dry up those secretions that come from the back of your nose and run down your throat, which can cause a tickly cough
  • Dextromethorphan, a cough suppressant, which suppresses an unproductive cough, An unproductive cough is one that is particularly dry, or tickly, and is characterised by one which that doesn't produce any phlegm. This cough suppressant quite literally suppresses the cough centre within the brain, and reduces the nerve signals sent from there to the muscular structure around the chest wall that produce coughs. This can help to prevent coughs that keep you up at night.
  • Promethazine has a mild sedating effect, which together with the paracetamol and dextromethorphan for further relief of symptoms means that Night Nurse can help to provide you with a peaceful night's sleep.

To help prevent the further spread of flu and the common cold, take care to wash your hands regularly, particularly after having touched your nose, blown your nose, going to the toilet or before or after preparing food, particularly poultry. This should also help to prevent re-infection whilst you're recovering.

  • You should use either the capsules OR the liquid. Don't use both together.
  • If you are using the capsules, the dose for adults and children aged 12 years and over is two capsules at bedtime. Don't take this medicine until at least four hours have passed since you have taken any other paracetamol-containing medicines (e.g. Day Nurse).
  • The capsules should be swallowed with a drink of water and can be taken with or without food.
  • If you are using the liquid, the dose for adults and children aged 12 years and over is one 20ml dose using the measuring cup (or four 5ml spoonfuls) at bedtime. 
  • Don't take more than one dose per night.
  • Don't use this medication for longer than three nights without advice from your doctor or pharmacist.

Side effects of Night Nurse may include:

Drowsiness, dizziness, blurred vision, difficulty concentrating, unsteadiness, clumsiness, headache, dry mouth.

If you are concerned about these effects, or if the product affects you in a different way, stop taking Night Nurse and talk to your doctor or pharmacist.

Night Nurse Liquid

Active ingredients: 

Paracetamol, Promethazine hydrochloride, Dextromethorphan hydrobromide.

Inactive ingredients:

Liquid glucose, ethanol (alcohol), macrogol 300, sodium cyclamate, acesulfame K, sodium citrate, ascorbic acid, disodium edentate, medicated flavor liquid, colours quinolone yellow (E104) and patent blue V (E131) and water.

Night Nurse Capsules

The active ingredients contained in this medicine is/are:

Paracetemol 500mg, Promethazine hydrochloride 10mg, Dextromethorphan hydrobromide 7.5mg.

The medicine also contains the following inactive ingredients to make up the complete product: 

Lactose, dimeticone, colloidal anhydrous silica, gelatin, and colours erythrosine (E127), patent blue V (E131), quinoline yellow (E104) and titanium dioxide (E171).

 

Do not take Night Nurse if:

  • You have had an allergic reaction to paracetamol, promethazine hydrochloride, dextromethorphan hydrobromide or to any other ingredient in this medication
  • You have a chest infection, worsening asthma or severe respiratory problems.
  • You are taking or have taken monoamine oxidase inhibitors (MAOIs) prescribed for depression in the last two weeks
  • You plan to take a urine-based pregnancy test.

Do not take any medications containing paracetamol while taking Night Nurse.

Do not take with other cough or cold medications, or any other products containing antihistamines, including those for the skin.

Do not drink alcohol while using Night Nurse Liquid. It contains 18% v/v ethanol (alcohol) i.e. up to 2.9g per dose, equivalent to 72ml of beer or 30ml of wine. This could be harmful if you suffer from alcoholism, are pregnant or breast-feeding, are a child under 12, have epilepsy, or liver disease.

If your symptoms are accompanied by a high fever, skin rash or persistent headache, contact your doctor.

This medicine can impair your ability to drive as it may cause drowsiness, dizziness, difficulty concentrating, movement difficulties or blurred vision. Do not drive or operate machinery while taking this medication until you know how it affects you. Driving while taking this medication may be an offence. Be sure to take it according to the included directions.

Talk to your doctor before taking this medication if:

  • You have heart, kidney or liver problems
  • You have glaucoma, epilepsy, difficulty passing urine, or prostate problems
  • You have a chronic or persistent cough accompanied by excessive phlegm or respiratory problem
  • You have diabetes mellitus, as each 20ml dose contains 12.8g of glucose
  • You are on a sodium-controlled diet, as each 20ml dose contains 37mg of sodium
  • You are elderly and suffer from confusion.

Before taking this medication, please talk to your doctor or pharmacist if you are taking any prescribed medications such as metoclopramide or domperidone (for nausea or vomiting), colestyramine (to lower blood cholesterol), medications which blur vision, cause a dry mouth or drowsiness, medications for anxiety or depression (e.g. selective serotonin reuptake inhibitor (SSRI) or tricyclic antidepressant)to help you sleep, or blood thinning drugs (anticoagulants e.g. warfarin) quinidine or amiodarone (to control heart rhythm).

Do not take Night Nurse if you are pregnant or breastfeeding.

Please read all packaging and the Product Information Leaflet before taking any new medications. Inform your doctor of all medications that you currently take or intend to take.

UK ORDERS

We offer FREE standard tracked delivery on orders over £40.

The following delivery options are available:

  • Standard Tracked Delivery - 2/3 day delivery - £2.95
  • Express Tracked Delivery - 1/2 day delivery - £4.45
  • Special Delivery (Guaranteed before 1pm) - £8.95
  • Saturday Guaranteed before 1pm - £10.45

All our orders are sent out using Royal Mail. We always aim to dispatch all orders received before 4pm the same working day. Any orders received after 4pm or over the weekend will be dispatched the next working day. Orders will not be dispatched on weekends or bank holidays.

All orders can be fully tracked in your account.

We ensure all parcels are in plain packaging for discreet delivery of your medicines and pharmacy goods.

Deliveries containing pharmacy-only or prescription medicines may require a signature on receipt. 

Delivery is free for all NHS prescriptions.

Please note: Royal Mail do not deliver on Sundays or Bank Holidays - this should be taken into account when ordering. 

If you are not home to accept your delivery, a card should be left by the Royal Mail representative. This card will provide details of where you can collect the order or how to arrange re-delivery.

Should you be unable to collect your missed delivery or arrange for your medication to be redelivered by Royal Mail, the pharmacy can resend your medication to the same, or a different address provided it has been returned to us and this happens within a 30 day window.

Once a package has been shipped with Royal Mail we advise that you are bound to the terms and conditions of their use together with the terms and conditions contained herein.

You have the right to cancel your order up to the point when your treatment is dispatched. The pharmacist must destroy any medication within 30 days of it being returned, even un-opened boxes, so we are not able to offer refunds once your treatment has been dispatched.

 

REMOTE AREAS

Please be aware that Royal Mail Guaranteed services are not available to all customers in the UK, especially those that live in remote postcodes. Royal Mail advise customers of the following:

We deliver by 5.30pm the next working day in the following postcode areas:
AB30 - 39, 41 - 45, 51 - 56
GY9 Alderney (Channel Islands)
HS1, 3 - 9
IV21 - 28, 40 - 49, 51 - 56
KA27, 28
KW1 - 3, 5 - 15
KW16 Stromness Town only
PA20 (0&9)
PA28 - 38, 41 - 49, 76, 77
PH15, 17 - 26, 31 - 40, 49, 50
ZE1

 

We deliver within two working days by 5.30pm to the following postcodes areas:
GY1 Herm (Channel Islands)
GY9 Sark (Channel Islands)
GY10
HS2
PA60 - 75, 78
ZE2, 3

 

We deliver within three working days by 5.30pm to the following postcode areas:
KW16 - non-Town
KW17
PH30, 41 - 44

 

Please note: This applies to our 'Special Delivery' and 'Saturday Guaranteed' services.

 

INTERNATIONAL ORDERS

We are currently unable to ship orders outside of the UK.

We are unable to ship orders to mailing or forwarding houses for onwards shipping to locations outside of the UK.

Need to know more about General Health?

Our UK based support team can help, either email us at support@theindependentpharmacy.co.uk or chat online.

Unsure about a treatment?
Take a free online assessment with our medical team for impartial help and advice on your condition.

Frequently Asked Questions

  • What are Night Nurse Liquid’s uses?

    Relief from cold and flu symptoms at night, including tickly, unproductive coughs, runny nose, sinus pain, fever, headache, aches and pains and sore throats.

  • What should I know before taking Night Nurse Liquid?

    Night Nurse Liquid may cause drowsiness and should not be taken during the day. If this medication makes you drowsy, do not drive or operate machinery. 

    Avoid drinking alcohol with Night Nurse Liquid.

    You should not take Night Nurse Liquid if you have already taken four doses of a paracetamol-containing medication during the day, as you can easily exceed the maximum recommended daily dose. Since many over-the-counter painkillers and cold and flu remedies contain paracetamol, it is important to check the ingredients of any medications before taking them with Night Nurse Liquid, or ask your pharmacist.

    An overdose of paracetamol is dangerous and can cause serious liver and kidney damage. Never exceed the recommended dose of Night Nurse Liquid. In the event of an overdose, seek immediate medical advice, even if you feel well, since delayed liver damage is a risk.

    Alcohol increases the risk of liver damage in the event of a paracetamol overdose. Heavy drinkers and people with alcoholic liver disease are at a higher risk for hazards from paracetamol overdose.

  • Who should not take Night Nurse Liquid?

    children under 12 years of age

    people with severe liver or kidney disease

    people with chronic bronchitis

    people with bronchiectasis

    people at risk for severe breathing problems (respiratory failure)

    people who have taken the anti-Parkinson's medications selegiline and rasagiline in the last 14 days or the antidepressants phenelzine, tranylcypromine, isocarboxazid or moclobemide

    people allergic to any of Night Nurse Liquid’s ingredients

    If you have any of the following symptoms, do not take Night Nurse Liquid and consult your doctor: phlegm that is green, rusty brown, yellow, blood-stained or foul smelling; short breath, wheezing or breathing difficulties; chest pain; sudden weight loss; recurrent night-time cough; pain and swelling in the calf; or a long-term, persistent cough.

  • Who should consult a doctor or pharmacist before taking Night Nurse Liquid?

    the elderly

    people with liver or kidney problems

    people with heart disease

    people who have difficulty completely emptying their bladder, for example men with an enlarged prostate gland

    people with epilepsy

    people with glaucoma

    people who suffer from asthma

    people with diabetes; Night Nurse Liquid contains 12.8mg glucose in every 20ml dose

    people on sodium-controlled diets; Night Nurse Liquid contains 37mg sodium in every 20ml dose

    people suffering from alcoholism; Night Nurse Liquid contains alcohol

  • Can I take Night Nurse Liquid while pregnant or breastfeeding?

    Night Nurse Liquid is not usually recommended for women who are pregnant. Although paracetamol is generally considered safe during pregnancy, the safety of dextromethorphan and promethazine has not been established. Seek further advice from your doctor, pharmacist or midwife.

    Mothers who are breastfeeding should avoid taking Night Nurse Liquid. Although paracetamol is generally considered safe during breastfeeding, it is not known if dextromethorphan passes into breast milk. Promethazine does enter breast milk and it may cause sedation, irritability or excitement in a new-born. Ask your doctor, pharmacist or midwife for further advice.

  • What are the possible side effects of Night Nurse Liquid?

    Medications and their possible side effects affect individual people in different ways. The following are some of the known side effects associated with Night Nurse Liquid. Just because a side effect is listed here, does not mean that you will experience it or any effect:

    • drowsiness, see above
    • feeling disorientated
    • dizziness
    • dry mouth
    • blurred vision
    • gastrointestinal disturbances such as diarrhoea, constipation, nausea, vomiting or abdominal pain
    • Skin rash
    • Difficulty passing urine

    Talk to your doctor, nurse or pharmacist if you’d like additional information about Night Nurse Liquid’s possible side effects. If you think you have experienced a side effect, you can report it using the yellow card website.

  • Can I take Night Nurse Liquid with other medications?

    If you already take other medications, including herbal and over-the-counter, you should check with your pharmacist before taking Night Nurse Liquid, to ensure that the combination is safe.

    Do not take Night Nurse Liquid if you have already taken four doses of a paracetamol-containing medication during the day, as you may easily exceed the maximum recommended daily dosage. Many over-the-counter cold and flu remedies contain paracetamol, so be sure to check their ingredients before taking them with Night Nurse Liquid. Ask your pharmacist for further advice.

    Night Nurse Liquid may cause drowsiness that can worsen if you take it with any of the following:

    • alcohol
    • benzodiazepines, e.g. temazepam, diazepam
    • sedating antihistamines, e.g. chlorphenamine, diphenhydramine, triprolidine, often found in other non-prescription cough and cold or hay fever remedies
    • sleeping tablets, e.g. zopiclone
    • strong opioid painkillers, e.g. codeine, dihydrocodeine, morphine
    • tricyclic antidepressants, e.g. amitriptyline

    Side effects such as dry mouth, blurred vision, constipation or difficulty passing urine may occur if you take Night Nurse Liquid with any of the following medications:

    • anticholinergic medications for urinary incontinence, e.g. oxybutynin, flavoxate, tolterodine, propiverine, trospium
    • anticholinergic medications for Parkinson's disease, e.g. trihexyphenidyl, orphenadrine, procyclidine
    • antipsychotic medicationss, e.g. chlorpromazine, clozapine
    • antispasmodics, e.g. atropine, hyoscine
    • certain antisickness medications, e.g. prochlorperazine, meclozine, cyclizine
    • muscle relaxants, e.g. baclofen
    • tricyclic or related antidepressants, e.g. amitriptyline, maprotiline.

    Cholestyramine reduces the absorption of paracetamol in the gut. It should not be taken within an hour of Night Nurse Liquid, otherwise the paracetamol will be less effective.

    Night Nurse Liquid 160ml has been formulated to provide complete night-time relief from the major symptoms of cold and flu, helping you get a restful night’s sleep so that your body can regain its strength and heal naturally.

We are a trusted pharmacy

We are regulated by a number of organisations in the UK including the MHRA, GPhC & CQC to ensure we offer the highest level of service to every one of our customers.

Why choose The Independent Pharmacy?

How does it work?

It's easy! Follow our simple process to get the treatment or advice you need in no time.

  • 1 Complete a simple health questionnaire
  • 2 A healthcare professional reviews your answers
  • 3 You receive the right treatment or advice
  • 4 Easily re-order in a few clicks

Can't find what you're looking for?

If you can't find what you are you looking for, please contact our support team on 0333 2200 519 or chat online for help and advice.

Your basket

Your basket is empty

Start shopping

Did you know you can search from anywhere on the site? Simply press 's' on your keyboard and our quick search tool will appear.

Alternatively you can view a list of all of our treatments and treated conditions.

If you can't find what you are looking for, please contact our support team on 0333 2200 519 or chat online.